Nov 22, 2012
I am HIV positive and a senior citizen. I was diagnosed with a fully blown case of AIDS nearly 6 years ago. I take Atripla and am undetectable and my T cell count is 850. In September I wanted to lose weight and I took raspberry keytones and within 2 weeks i had a horrible rash on my upper chest which was possibly caused by a drug interaction. I also take Boniva and clonazapam. The lab report indicated that it was possibly phototoxic dermatitis. I am hoping that the keytones will not upset the nice balance I have achieved. I am OK now but will go for my labs later this month. Any views on this. I am also replete with allergies. Thank you for your time
Response from Dr. Young
From the sounds of it, your rash wasn't because of a drug interaction, but rather a reaction to the raspberry ketones. I've reviewed the published literature on this compound for weight loss and have to say that I'm not convinced- while there is theoretical benefit of extreme dosing in a mouse study, these conclusions were not reached in a similar study in rats, and no compelling data exists in humans.
You've reached a nice balance with your virus and medications. I'd recommend avoiding the use of untested and unproved supplements.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chills After Mutual Masturbation Worried I Have HIV
- Itchy Skin After Eating Sperm Sign Of HIV AIDS
- Sore Throat After Drinking After Someone Worried I Have HIV
- Can An Sexually Transmitted Disease Cause White Vaginal Discharge?
- Can Trichomoniasis Cause Red Bumps In Genital Area?
- Is Brown Discharge A Symptom Of Vaginal Thrush?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.